MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC RECON LOCKING AIMING ARM FOR LATERAL ENTRY FEMORAL NAILS-EX; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC RECON LOCKING AIMING ARM FOR LATERAL ENTRY FEMORAL NAILS-EX; GUIDE
Catalog Number 03.010.048
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is expected to be returned for manufacturer review/investigation, but has not been received yet.The investigation could not be completed; no conclusion could be drawn, as no product was received.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6) reports following: it was reported that on (b)(6) 2018, during an unknown procedure, the recon locking aiming arm, protection sleeve, reamer for hip screws (lateral femoral nail) lfn and insertion handle for expert tibial nail and femoral nail (tn+fn) did not align properly due to wear and tear over time.The locking of the lfn nail was becoming impossible with the designed targeting device.The targeting device was aiming at the lfn nail instead of at the hole.It was unknown if there was a surgical delay.Patient outcome was unknown.Concomitant device: lfn nail (part: unknown, lot: unknown, quantity: 1).This report is for one (1) aiming arm.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Device history lot part: 03.010.048.Lot: 3425169.Manufacturing site: (b)(4).Release to warehouse date: 20.Apr.2010.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.The customer reported the aiming arm did not align as it should.The repair technician reported the alignment could not be tested.Unable to test is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.The aiming arm with visible signs of wear.The black surface of the aiming arm body shows scratches with fading of the black color.The complaint is confirmed for wear on the aiming arm.A functional test could not be performed as full intraoperative conditions could not be recreated.The complaint was not able to be replicated.The complaint cannot be confirmed for not properly aligning with the other instruments, however, the complaint is confirmed for signs of wear.The complaint condition is confirmed as the aiming arm (part #03.010.048, lot #3425169) was received with visible signs of wear.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progess, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RECON LOCKING AIMING ARM FOR LATERAL ENTRY FEMORAL NAILS-EX
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7930799
Report Number2939274-2018-54120
Device Sequence Number1797557
Product Code FZX
UDI-Device Identifier10886982067203
UDI-Public(01)10886982067203
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.048
Device Lot Number3425169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2018
Initial Date Received by Manufacturer 09/13/2018
Supplement Date Received by Manufacturer11/09/2018
12/06/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date11/14/2018
12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1